MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number LVTX5213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Bacteremia (4846)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during use.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records were reviewed for the reported packaging lot; no issues were observed.The port was implanted into the patient more than 20 months prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not more than 20 months later.Device directions for use (dfu) cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) that is provided with the vortex port device contains the following statements: product description ports manufactured by angiodynamics are supplied as sterile devices, and are intended for single patient use only.Indications for use the angiodynamics port line is indicated for any patient requiring repeated access of the vascular system for delivery of medications, nutritional supplementation, fluids, blood, blood products, and sampling of blood.Dual models are indicated for combination therapy, simultaneous infusions, withdrawal of body fluids, and bolus delivery during continuous infusion.Contraindications angiodynamics port systems should not be implanted in the presence of known or suspected infections, bacteremia, septicemia, and peritonitis, in patients who have exhibited prior intolerance to the materials of construction, or patients whose body size or tissue is insufficient to accommodate the size of the port or catheter.Potential complications use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: - infection - implant rejection.System maintenance: venous systems after use, the port should be flushed with at least 20 ml of normal saline.This should be followed by a "heparin lock".If the port is not being used, a "heparin lock" should be administered every 4 weeks.Arterial systems after use, the port should be flushed with at least 20 ml of normal saline.This should be followed by a "heparin lock".Positive pressure should be maintained on the syringe plunger at all times to minimize reflux of blood into the catheter.If port is not being used, a "heparin lock" should be administered once a week.Peritoneal systems the intraperitoneal port should be flushed after use, or once a month if not in use, with 10 ml of heparinized saline at a concentration of 10 units/ml.General guidelines · each access of an angiodynamics port should be performed using aseptic technique.· the needle should be advanced through the septum until it contacts the base of the port body.Once positioned in the septum, the needle should not be rocked or tilted.Such movement may cause septum damage.· at no time should the system be left open to air.Tubing clamps should be used to prevent inadvertent air embolism.· when infusing into an angiodynamics port system, do not exceed 40 psi.· do not use a syringe size smaller than 10 ml.Smaller syringes may create an overpressurized system.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
On or about (b)(6) 2022, decedent (b)(6) underwent placement of defendants' vortex dual lumen titanium port catheter product, with product code h787lvtx52130, and lot number 5723798.The vortex was implanted by dr.(b)(6), m.D.At (b)(6) hospital in (b)(6) for the purpose of administering photopheresis to treat plaintiff's mycosis fungoides syndromes, a type of cutaneous t-cell lymphoma.On or about (b)(6) 2024, decedent presented to (b)(6) hospital in (b)(6), with symptoms of an infection.Blood cultures were drawn from the port site and came back positive for bacteremia, and decedent was subsequently diagnosed with sepsis and admitted to aspirus for treatment and planned removal of the vortex.On or about (b)(6) 2024, while still hospitalized at (b)(6) hospital, decedent underwent removal of the vortex device, and the removal procedure was performed by dr.(b)(6), d.O.Following removal of the vortex, decedent remained hospitalized for continued treatment and was discharged on or about (b)(6) 2024.Upon discharge from (b)(6) hospital on or about (b)(6) 2024, decedent was instructed to continue taking antibiotics on a long-term basis.Decedent continued taking antibiotics until passing away on (b)(6) 2024, with the primary cause of death being severe sepsis with multi-organ failure.

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key24317586
Report Number1319211-2026-00039
Device Sequence Number17359154
Product Code LJT
UDI-Device IdentifierH787LVTX52130
UDI-PublicH787LVTX52130
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLVTX5213
Device Lot Number5723798
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization; Other;
Patient SexFemale